| Model Number |
560A |
| Medical Device Problem Codes |
Mechanical Problem (1384); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/24/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that during use of a bio-console external drive motor instrument, it was reported that the external drive motor was malfunctioning.Use of the instrument was unknown.There was no patient impact associated with this event.Medtronic received additional information that the issue with the external drive motor was it was not working when connected to the 560 bioconsole.There is no allegation against the centrifugal pump.The rpm setting did not match the rpm display as it didn't spin at all as it was not working.There was no visual, audible, or performance abnormalities with the external drive motor/pump.The flow to the patient was impacted.The issue was addressed by changing the driver and the hand crank was not required to maintain the flow.There was no error warning message that appeared.There was no safety systems in use (level sensor, bubble detector, and/or autoclamp).
Additional Manufacturer Narrative
Product analysis: the reported external drive motor malfunctioning was verified during service.The service technician reported that the motor will not start in all positions, when it does start it runs away and is not controllable.The service technician found the white wire was pinched between the top and bottom housings causing the white wire to be shorted to ground.White wire is for the phase b coil.The instrument was exchanged for the customer, this unit will be scrapped.Conclusion: the complaint was confirmed for the external drive motor not functioning.The issue was verified during service, as medtronic service noted the white wire was pinched between the top and bottom housings causing the white phase b coil wire to be shorted to the ground.The device was exchanged for the customer, and nothing further was required.The service history record was not reviewed as returned product analysis found no evidence of servicing issues with the serviced device.Trends for issues with this instrument are monitored.Correction h2.5 label for single use: this field has been updated to no.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.